Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 1, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Mar 21, 2007, 4:44 PM CDT for Monroe County, Wisconsin. It was in force for 46 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 21, 2007, 4:44 PM CDT (21:44 UTC)
- Expired
- Mar 21, 2007, 5:30 PM CDT
- In force
- 46 min
- Issued by
- NWS La Crosse, WI
- Area
- Counties, with a storm outline in the text
County Monroe County, WI
The radar
The La Crosse radar (KARX), 49 km from the middle of the area, began a volume at 21:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 21, 4:55 PM CDT | HAIL 1 | 1 Ne Sparta, WI | |
| Mar 21, 4:55 PM CDT | HAIL 1 | 1 N Sparta, WI | |
| Mar 21, 5:05 PM CDT | HAIL 0.88 | Fort Mc Coy, WI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.7 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 587 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KARX 212144 SVRARX WIC081-212230- /O.NEW.KARX.SV.W.0001.070321T2144Z-070321T2230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LA CROSSE WI 444 PM CDT WED MAR 21 2007 THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN MONROE COUNTY IN WEST CENTRAL WISCONSIN... * UNTIL 530 PM CDT * AT 441 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR TUNNEL CITY...OR ABOUT NEAR TOMAH...AND MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SPARTA AND TOMAH AROUND 445 PM... JELLYSTONE PARK NEAR WARRENS AND I 94 EXIT 135 AROUND 450 PM... THE REZIN LANDING STRIP AND I 90 94 EXIT 48 AROUND 455 PM... SHENNINGTON AROUND 500 PM... NORMAY RIDGE AROUND 505 PM... FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS AND STAY AWAY FROM WINDOWS. PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 4415 9090 4387 9089 4394 9032 4416 9033 $$ THOMPSON
4 follow-up statements
000 WWUS53 KARX 212201 SVSARX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 500 PM CDT WED MAR 21 2007 WIC081-212230- /O.CON.KARX.SV.W.0001.000000T0000Z-070321T2230Z/ MONROE WI- 500 PM CDT WED MAR 21 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT FOR NORTHERN MONROE COUNTY... AT 453 PM CDT...WEATHER SPOTTERS REPORTED PEA TO DIME SIZE HAIL NEAR TOMAH. THE STORM PRODUCING THE HAIL WAS MOVING EAST AT 35 MPH AND WAS ALSO PRODUCING HEAVY RAIN AND DANGEROUS LIGHTNING. ANOTHER SEVERE THUNDERSTORM WAS LOCATED JUST EAST OF SPARTA AND COULD BE PRODUCING HAIL THE SIZE OF NICKELS. * THE SEVERE THUNDERSTORM WILL BE NEAR... NORMAY RIDGE AROUND 505 PM... PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 4415 9090 4387 9089 4394 9032 4416 9033 $$ THOMPSON
000 WWUS53 KARX 212209 SVSARX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 509 PM CDT WED MAR 21 2007 WIC081-212230- /O.CON.KARX.SV.W.0001.000000T0000Z-070321T2230Z/ MONROE WI- 509 PM CDT WED MAR 21 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT FOR NORTHERN MONROE COUNTY... AT 502 PM CDT...WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM PRODUCING DIME TO NICKEL SIZE HAIL AT FORT MCCOY. THIS STORM WAS MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... TOMAH AROUND 520 PM... PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 4415 9090 4387 9089 4394 9032 4416 9033 $$ THOMPSON
000 WWUS53 KARX 212223 SVSARX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 523 PM CDT WED MAR 21 2007 WIC081-212230- /O.CON.KARX.SV.W.0001.000000T0000Z-070321T2230Z/ MONROE WI- 523 PM CDT WED MAR 21 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT FOR NORTHERN MONROE COUNTY... AT 455 PM...WEATHER SPOTTERS REPORTED HAIL THE SIZE OF QUARTERS ON HIGHWAY 21 BETWEEN ANGELO AND SPARTA. AT 520 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR VALLEY JUNCTION...OR 6 MILES NORTHEAST OF TOMAH...MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MILL BLUFF STATE PARK AROUND 525 PM... NORMAY RIDGE AND SHENNINGTON AROUND 530 PM... PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 4415 9083 4389 9083 4394 9032 4415 9032 $$ THOMPSON
000 WWUS53 KARX 212229 SVSARX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 529 PM CDT WED MAR 21 2007 WIC081-212239- /O.EXP.KARX.SV.W.0001.000000T0000Z-070321T2230Z/ MONROE WI- 529 PM CDT WED MAR 21 2007 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MONROE COUNTY EXPIRES AT 530 PM CDT... THE STORM WHICH PROMPTED THIS WARNING HAS WEAKENED AND NO LONGER APPEARS CAPABLE OF PRODUCING SEVERE WEATHER IN MONROE COUNTY. STRONG STORMS ARE STILL POSSIBLE. THEREFORE...PERSONS ARE URGED TO STAY TUNED TO YOUR FAVORITE MEDIA SOURCE FOR THE LATEST WEATHER INFORMATION. LAT...LON 4415 9083 4389 9083 4394 9032 4415 9032 $$ THOMPSON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 21, 1:45 PM CDT, 2 hours 59 minutes earlier.
Area forecast discussion, Mar 21, 1:45 PM CDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 145 PM CDT WED MAR 21 2007 .SHORT TERM...TONIGHT THROUGH SATURDAY FORECAST FOCUS IS ON THE PCPN CHANCES. THE COLD FRONT WILL SWEEP EAST ACROSS THE UPPER MISSISSIPPI RIVER VALLEY THIS EVENING...EXITING ACROSS THE EASTERN GREAT LAKES BY 12Z THU. THE 500 MB SHORTWAVE TROUGH DRIVING THE SYSTEM IS LAGGING BEHIND THE FRONT...AND WILL SPIN ACROSS THE REGION ON THU MORNING. THE BEST QG CONVERGENCE THROUGH THE LAYERS IS LOCATED ALONG AND JUST BEHIND THE SFC FRONT...WITH A TIGHT LOW LEVEL THERMAL GRADIENT POST THE FRONT. THE RUC POINTS TO STRONG 2-D FRONTOGENETIC LIFT IN THE 900:800 MB ALONG AND BEHIND THE FRONT. THE LOW LEVEL JET WILL REASSERT ITSELF THIS EVENING...NOSING INTO SOUTHERN WI AT 00Z...SHIFTING INTO MICH OVERNIGHT. THE 850 MB MOISTURE TRANSPORT MAX FOLLOWS SUIT. LOOKING AT THE SATURATION THOUGH...A NORTHWEST-SOUTHEAST RUNNING X-SECTION ACROSS THE REGION PLACES THE DEEPEST AND BEST SATURATION ALONG AND JUST BEHIND THE SFC FRONT. THIS IS SUPPORTED BY THE RH FIELDS. SO...THE AREA SHOULD SEE ADDITIONAL SHOWER/STORM DEVELOPMENT AS THE FRONT MOVES IN THIS EVENING...WITH THIS ACTIVITY EXITING EAST/SOUTHEAST AFTER 12Z THU. ANY CHANCE FOR SOME SEVERE WEATHER? MUCAPE OF 500-1000 J/KG PROGGED ALONG AND EAST OF THE FRONT THIS EVENING...WITH 0-3KM SHEAR UPWARDS OF 30 KTS. HOWEVER...RUC SFC BASED CIN IS 100-200 J/KG THIS EVENING FOR THE FORECAST AREA. 1000:850 MB LAPSE RATES OF AROUND 7 C/KM ARE EXPECTED FOR THE EVENING HOURS. ALL IN ALL...THE INSTABILITY SUPPORTS A HAIL THREAT...WHILE THE 0-3 KM SHEAR AND LOW LEVEL LAPSE RATES FAVOR SOME WIND THREAT. HOWEVER...THE HIGH SFC BASED CIN AND STABILIZING LOW LAYER DUE TO RAINFALL SHOULD HELP MINIMIZE THIS. THE FRONT LOOKS TO LAY UP FROM WEST TO EAST FROM THE MO RIVER VALLEY INTO THE OH RIVER VALLEY ON THU...WHILE A SFC HIGH QUICKLY MOVES ACROSS THE NORTHERN PLAINS AND ACROSS THE GREAT LAKE STATES. CLEARING SKIES POST THE FRONT...ALONG WITH THE INFLUENCE OF THE HIGH...SHOULD LEAD TO A MOSTLY/PARTLY SUNNY DAY. THE UPPER LEVEL FLOW BECOMES MORE ZONAL BY THU NIGHT...WHICH SHOULD KEEP ANOTHER 500 MB SHORTWAVE TROUGH JUST TO THE NORTH AS IT SPINS ACROSS THE CANADIAN/US BORDER TO ACROSS THE NORTHERN GREAT LAKES BY 12Z FRI. THIS FEATURE/S FORCING AND MOISTURE SHOULD STAY MOSTLY NORTH OF THE FORECAST AREA...SO MAYBE SOME CLOUDS ACROSS THE NORTHERN 1/3 OF THE LOCAL AREA AS IT PASSES BY...BUT NO PCPN CHANCES EXPECTED AT THIS MOMENT. MEANWHILE TO THE SOUTH ON FRI...THAT LINGERING FRONTAL BOUNDARY WILL COME BACK INTO THE FORECAST EQUATION...AS THE LOW LEVEL JET AND MOISTURE TRANSPORT HELP SPARK MORE SHOWERS/STORMS ALONG AND NORTH OF THE BOUNDARY. CURRENT EXPECTED POSITIONING ON THE FRONT WOULD KEEP THESE CHANCES SOUTH OF THE AREA ON FRIDAY. SOME DIFFERENCES IN THE MODELS CREEP UP FOR SAT THOUGH...AS THE GFS WANTS TO BRING THIS FRONT BACK TO THE NORTH WHILE THE NAM SLIDES A HIGH BACK ACROSS THE REGION AND KEEPS THE FRONT TO THE SOUTH. LATEST ENSEMBLE RUN SUPPORTS THE DRIER NAM...AND WILL SIDE WITH IT. OVERALL...SHOWERS AND THUNDERSTORMS WILL REDEVELOP THIS EVENING...TRACKING EAST OF THE AREA OVERNIGHT...WITH A SHOT FOR SOME SEVERE WEATHER EARLY THIS EVENING. HIGH PRESSURE SHOULD THEN BE THE MAIN WEATHER INFLUENCE FOR THE NEXT COUPLE DAYS...WITH PCPN CHANCES UNCERTAIN ON SAT BASED ON MODEL DIFFERENCES. .LONG TERM...SATURDAY NIGHT THROUGH WEDNESDAY MEDIUM RANGE MODELS IN FAIRLY GOOD AGREEMENT WITH SLIDING A 500 MB RIDGE ACROSS THE REGION BY THE END OF THE WEEKEND...BUT THEN SPIN A SHORTWAVE TROUGH FROM THE CENTRAL PLAINS TO ACROSS THE UPPER MISSISSIPPI RIVER VALLEY SUNDAY NIGHT/MONDAY. THE GFS IS THE STRONGER OF THE MODELS WITH THIS FEATURE...A BIT FARTHER SOUTH...AND ALSO A TAD SLOWER. MEANWHILE AT THE SFC...A LOW WILL DEVELOP TO THE WEST IN RESPONSE TO THE UPPER LEVEL FORCING...WHICH WILL LIFT A WARM FRONT THROUGH THE AREA ON SUNDAY. DECENT LOW LEVEL JET AND RETURN MOISTURE INTO AND ACROSS THE SFC FRONT...WHICH WOULD LEAD TO AREAS OF RAIN AND EMBEDDED THUNDER NORTH OF THE WARM FRONT SAT NIGHT/SUN. THE COLD FRONT WITH THIS SYSTEM THEN LOOKS TO SLIDE ACROSS THE REGION ON MONDAY...CONTINUING THE THREAT FOR SHOWERS/STORMS. SO...DESPITE THE CURRENT MODEL DIFFERENCES...DON/T SEE A BIG IMPACT ON THE SENSIBLE WEATHER AT THIS MOMENT...WITH THE THREAT FOR SHOWER AND STORMS MOVING IN BY SUNDAY AND CONTINUING THROUGH MONDAY. TUES AND MOST OF WED LOOKS DRIER...BUT ANOTHER COLD FRONT COULD BEAR DOWN ON THE REGION BY WED EVENING. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && RIECK
Hazardous weather outlook, Mar 21, 4:02 PM CDT, 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 402 PM CDT WED MAR 21 2007 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053>055-061-221100- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE- MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON- WABASHA-WINNESHIEK-WINONA- 402 PM CDT WED MAR 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA... SOUTHEAST MINNESOTA AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TONIGHT THERE IS STILL A CHANCE FOR SOME SEVERE STORMS TO DEVELOP THIS EVENING AS A COLD FRONT MOVES ACROSS THE REGION. THE MAIN THREAT WILL BE LARGE HAIL...ALTHOUGH THERE IS AN ISOLATED THREAT FOR SOME DAMAGING WINDS. IF ANY SEVERE WEATHER DEVELOPS IT SHOULD OCCUR BETWEEN 7 AND 11 PM. IN ADDITION...ANY THUNDERSTORMS THAT PRODUCE HIGH RAINFALL RATES MAY LEAD TO SOME LOCALIZED FLOODING ISSUES IN SMALL STREAMS...POOR DRAINAGE AREAS AND LOW LYING AREAS. WHILE THE POTENTIAL FOR SEVERE WEATHER WILL EXIST ACROSS THE ENTIRE AREA THIS EVENING...THE GREATEST THREAT OF SEVERE WEATHER WILL BE ACROSS NORTHEAST IOWA...INTO PORTIONS OF SOUTHWEST WISCONSIN AND SOUTHEAST MINNESOTA SOUTH OF INTERSTATE 90...WITH CHANCES DECREASING TO THE NORTH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORM CHANCES WILL RETURN TO THE AREA LATE IN THE WEEKEND INTO EARLY NEXT WEEK AS WARMTH AND MOISTURE RETURN TO THE AREA. IT IS TOO EARLY TO DISCERN THE SEVERE POTENTIAL WITH THIS WEATHER PATTERN AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 7 AND 11 PM THIS EVENING ESPECIALLY FOR AREAS SOUTH OF INTERSTATE 90. SPOTTERS AND SPOTTER GROUPS SHOULD MONITOR THUNDERSTORM DEVELOPMENT THIS EVENING...AND BE PREPARED FOR ACTIVATION. ANY REPORTS OF FLOODING WOULD BE APPRECIATED IN ADDITION TO SEVERE WEATHER REPORTS. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. 04
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.